Alert archive / Kentucky / Tornado Warnings in 2022
Tornado Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 13, 2022, 5:09 PM CDT for 4 counties in Kentucky. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2022, 5:09 PM CDT (22:09 UTC)
- Expired
- Apr 13, 2022, 5:48 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Caldwell County, KY, Christian County, KY, Hopkins County, KY, Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 56 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 5:23 PM CDT | TSTM WND DMG | Saint Charles, KY | TREES DOWN ALONG HIGHWAY 454 IN ST. CHARLES. TIME ESTIMATED FROM RADAR. |
| Apr 13, 5:25 PM CDT | TSTM WND DMG | 3 Ne Dawson Springs, KY | SEVERAL TREES DOWN AND SOME CONSTRUCTION DEBRIS ON BOTH SIDES OF HIGHWAY. |
| Apr 13, 5:34 PM CDT | TORNADO | 5 Wnw Mannington, KY | A WEAK TORNADO BRIEFLY TOUCHED DOWN IN A WOODED AREA AND SNAPPED SEVERAL SMALL DIAMETER TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 3:35 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388
WFUS53 KPAH 132209
TORPAH
KYC033-047-107-221-132300-
/O.NEW.KPAH.TO.W.0022.220413T2209Z-220413T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
509 PM CDT Wed Apr 13 2022
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Northwestern Christian County in south central Kentucky...
Southeastern Caldwell County in western Kentucky...
Northern Trigg County in western Kentucky...
Southeastern Hopkins County in northwestern Kentucky...
* Until 600 PM CDT.
* At 508 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Cobb, or 7 miles south of Princeton, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dawson Springs around 525 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Crofton, Nortonville, Earlington and Mortons Gap.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 87 and 113.
Western Kentucky Parkway between Mile Markers 39 and 43.
Pennyrile Parkway between Mile Markers 24 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3694 8782 3709 8790 3740 8733 3740 8732
3735 8732 3734 8734 3731 8735 3732 8737
3731 8738 3730 8737 3729 8738 3726 8739
3720 8733 3719 8731 3715 8734 3711 8731
TIME...MOT...LOC 2208Z 239DEG 46KT 3700 8785
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
RJP2 follow-up statements
848
WWUS53 KPAH 132231
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
531 PM CDT Wed Apr 13 2022
KYC033-221-132240-
/O.CAN.KPAH.TO.W.0022.000000T0000Z-220413T2300Z/
Caldwell KY-Trigg KY-
531 PM CDT Wed Apr 13 2022
...THE TORNADO WARNING FOR SOUTHEASTERN CALDWELL AND NORTHERN TRIGG
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for south central
and northwestern Kentucky.
LAT...LON 3703 8755 3722 8766 3740 8733 3740 8732
3735 8732 3734 8734 3731 8735 3732 8737
3731 8738 3730 8737 3729 8738 3726 8739
3720 8733 3719 8731 3715 8734 3711 8731
TIME...MOT...LOC 2230Z 239DEG 51KT 3717 8749
$$
KYC047-107-132300-
/O.CON.KPAH.TO.W.0022.000000T0000Z-220413T2300Z/
Christian KY-Hopkins KY-
531 PM CDT Wed Apr 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTH
CENTRAL CHRISTIAN AND SOUTHEASTERN HOPKINS COUNTIES...
At 530 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Nortonville, or 10 miles south of Madisonville,
moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Christian and southeastern Hopkins Counties, including
the following locations... St. Charles and White Plains.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 95 and 113.
Western Kentucky Parkway between Mile Markers 39 and 43.
Pennyrile Parkway between Mile Markers 24 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3703 8755 3722 8766 3740 8733 3740 8732
3735 8732 3734 8734 3731 8735 3732 8737
3731 8738 3730 8737 3729 8738 3726 8739
3720 8733 3719 8731 3715 8734 3711 8731
TIME...MOT...LOC 2230Z 239DEG 51KT 3717 8749
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
RJP970
WWUS53 KPAH 132248
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
548 PM CDT Wed Apr 13 2022
KYC047-107-132257-
/O.CAN.KPAH.TO.W.0022.000000T0000Z-220413T2300Z/
Christian KY-Hopkins KY-
548 PM CDT Wed Apr 13 2022
...THE TORNADO WARNING FOR NORTH CENTRAL CHRISTIAN AND SOUTHEASTERN
HOPKINS COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for south central
and northwestern Kentucky.
LAT...LON 3703 8755 3722 8766 3740 8733 3740 8732
3735 8732 3734 8734 3731 8735 3732 8737
3731 8738 3730 8737 3729 8738 3726 8739
3720 8733 3719 8731 3715 8734 3711 8731
TIME...MOT...LOC 2245Z 239DEG 46KT 3729 8725
$$
RJPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 13, 4:02 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 13, 4:02 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
402 PM CDT Wed Apr 13 2022
.SHORT TERM...(Tonight through Friday night)
Issued at 400 PM CDT Wed Apr 13 2022
Quickly evolving line of severe thunderstorms with all gambits of
severe threats, including damaging winds, large hail and
tornadoes will continue to move quickly east across mainly
portions of wrn KY this evening.
Thereafter, drier and much cooler air will rush in behind the cold
front overnight. Could see some scattered frost in portions of
southeast MO/sw IL by sunrise, as winds cut off fairly well with
clear conditions. High pressure will then build in for the Thu/Thu
night time frame. Another weak cold front will drop southeast into
region Friday night. Does not look to be much of an impact with
this moisture starved system in near zonal flow aloft.
.LONG TERM...(Saturday through Wednesday)
Issued at 400 PM CDT Wed Apr 13 2022
High pressure will drop into the Great Lakes and upper OH River
Valley Saturday, keeping things mainly dry and seasonal. However,
a weak mid level short wave is expected to move east into the mid
and upper MS River Valley on the back side of the surface high by
Sunday. This, combined with an overall moisture increase, will
lead to the next chance of showers across the region, mainly
Sunday and Sunday night. Thereafter, drier and seasonably cool
conditions will return for the first part of next week as another
surface high drops southeast into the region.
&&
.AVIATION...
Issued at 1250 PM CDT Wed Apr 13 2022
MVFR to VFR cigs and gusty south winds 20-30 kts expected ahead
of a line of strong to severe thunderstorms that will cross the
region from west to east this afternoon and early tonight. VFR
conditions expected in wake of the frontal passage with gusty nw
winds around 20 kts or so.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 PM CDT this evening for ILZ075>078-080>094.
Flood Watch until 11 PM CDT this evening for ILZ092>094.
MO...Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
107>112-114.
Flood Watch until 11 PM CDT this evening for MOZ112.
IN...Wind Advisory until 7 PM CDT this evening for INZ081-082-085>088.
KY...Wind Advisory until 7 PM CDT this evening for KYZ001>022.
Flood Watch until 11 PM CDT this evening for KYZ001>013-016-017-
021-022.
&&
SHORT TERM...GM
LONG TERM...RST
AVIATION...GMHazardous weather outlook, Apr 13, 4:01 AM CDT, 13 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 401 AM CDT Wed Apr 13 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 401 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Wind Advisory is posted from 9 AM through 7 PM CDT for the entire outlook area. Please see the latest Wind Advisory for details. A Flood Watch remains in effect until 10 pm CDT for southern sections of west Kentucky. Please refer to the latest Flood watch for details. A significant severe weather episode is likely today and this evening for the entire outlook area. The Storm Prediction Center has the entire area in a Moderate Risk of Severe Weather. Damaging winds of 60 to 70 mph winds or higher, large hail up to two inches, and tornadoes are all possible. A few storms may reach severe limits this morning over part of the outlook area, but the main concern will be with the line of thunderstorms expected to move from west to east across the entire outlook area between 1 pm to 10 pm this Wednesday. Widespread damaging straight line winds are expected. A few embedded tornadoes are possible within the line of storms this afternoon and evening. Large hail will be mostly likely over the Purchase area of west Kentucky and across parts of southeast Missouri. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few isolated thunderstorms are possible Friday night. Heavy rain and lightning would be the primary hazards. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation may be required today and this evening across the entire outlook area. Please relay and reports of severe weather or damage to the National Weather Service in Paducah Kentucky. Smith
In the hours before
Local storm report, Apr 13, 4:34 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
434 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG 2 N MAYFIELD 36.77N 88.64W
04/13/2022 GRAVES KY TRAINED SPOTTER
POSSIBLE TORNADO DAMAGE, TREES DOWN.
&&Local storm report, Apr 13, 4:42 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST SEDALIA 36.65N 88.60W
04/13/2022 M68 MPH GRAVES KY MESONET
MEASURED 68.8 MPH WIND MESONET.
&&Special weather statement, Apr 13, 4:53 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
453 PM CDT Wed Apr 13 2022
KYZ007-008-010-011-013-132230-
Marshall KY-Crittenden KY-Lyon KY-Livingston KY-Caldwell KY-
453 PM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of southeastern
Livingston, central Crittenden, northwestern Caldwell, north central
Marshall and northwestern Lyon Counties through 530 PM CDT...
At 453 PM CDT, trained weather spotters reported a strong
thunderstorm 7 miles northeast of Calvert City, moving northeast at
60 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Trained weather spotters in Reidland.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Marion and Farmersville around 510 PM CDT.
Other locations in the path of this storm include Creswell.
This includes Interstate 24 in Kentucky between Mile Markers 28 and
38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for western and
northwestern Kentucky.
&&
LAT...LON 3714 8841 3743 8794 3741 8793 3740 8791
3742 8785 3738 8786 3739 8782 3737 8781
3736 8783 3735 8781 3734 8784 3732 8785
3730 8782 3732 8782 3732 8780 3730 8781
3729 8779 3726 8780 3699 8829
TIME...MOT...LOC 2153Z 236DEG 53KT 3712 8826
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
PSLocal storm report, Apr 13, 4:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 2 ESE BENTON 36.84N 88.33W
04/13/2022 MARSHALL KY EMERGENCY MNGR
TREE DOWN ON HOUSE AND POWER LINES NEAR
JOHNSTON RD. BENTON, KY ALSO POWER LINE AND
TREE DOWN ON MAIN ST. IN BENTON.
&&
BMLocal storm report, Apr 13, 5:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
502 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 3 SE HICKORY 36.79N 88.60W
04/13/2022 GRAVES KY LAW ENFORCEMENT
TREES DOWN.
&&
BMLocal storm report, Apr 13, 5:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
508 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 1 SSW WINGO 36.63N 88.74W
04/13/2022 GRAVES KY PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&
BMThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:48 AM CDT | Wind Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 16 hr |
| Apr 13, 2:47 PM CDT | Special Weather Statement | PAH | Carlisle, Hickman | 43 min |
| Apr 13, 3:05 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 40 min |
| Apr 13, 3:26 PM CDT | Tornado Warning | PAH | Fulton | 19 min |
| Apr 13, 3:38 PM CDT | Tornado Warning | PAH | Carlisle, Fulton, Hickman | 16 min |
| Apr 13, 3:49 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Marshall | 56 min |
| Apr 13, 3:57 PM CDT | Flash Flood Warning | PAH | Ballard, Calloway, Carlisle, Graves, Hickman, McCracken and 1 more | 4 hr |
| Apr 13, 4:04 PM CDT | Tornado Warning | PAH | Carlisle, Fulton, Graves, Hickman | 26 min |
| Apr 13, 4:27 PM CDT | Tornado Warning | PAH | Calloway, Graves, Marshall | 27 min |
| Apr 13, 4:28 PM CDT | Tornado Warning | PAH | Calloway, Marshall | 32 min |
| Apr 13, 4:44 PM CDT | Tornado Warning | PAH | Trigg | 31 min |
| Apr 13, 4:45 PM CDT | Tornado Warning | PAH | Caldwell, Lyon | 30 min |
| Apr 13, 4:53 PM CDT | Special Weather Statement | PAH | Crittenden | 37 min |
| Apr 13, 5:04 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more | 56 min |
| Apr 13, 5:12 PM CDT | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 3 hr |
| Apr 13, 5:33 PM CDT | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 42 min |
| Apr 13, 5:35 PM CDT | River Flood Warning | PAH | Christian, Trigg | 87 min |
| Apr 13, 5:43 PM CDT | Tornado Warning | PAH | McLean, Muhlenberg | 32 min |
| Apr 13, 6:02 PM CDT | Special Weather Statement | PAH | Todd | 13 min |
Nearby
Tornado Warnings in Kentucky, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.